Alert archive / Kansas / River Flood Warnings in 2020
River Flood Warning 1, NWS Wichita, KS
NWS Wichita, KS issued this river flood warning at Feb 24, 2020, 1:33 PM CST for Reno County, Rice County, Kansas. It took effect at Feb 26, 2020, 12:00 AM CST. It was in force for 67 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 24, 2020, 1:33 PM CST (19:33 UTC)
- In effect from
- Feb 26, 2020, 12:00 AM CST
- Expired
- Feb 28, 2020, 6:41 PM CST
- In force
- 67 hr
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Reno County, KS, Rice County, KS
The radar
The Wichita radar (KICT), 73 km from the middle of the area, began a volume at 19:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Cow Creek above Hutchinson (HTCK1).
- Action stage
- 7.5 ft
- Minor stage
- 9.5 ft
- Moderate stage
- 10.5 ft
- Major stage
- 12.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07143310, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
005
WGUS43 KICT 241933
FLWICT
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Wichita KS
133 PM CST Mon Feb 24 2020
...The National Weather Service in Wichita has issued a flood warning
for the following river in Kansas...
Cow Creek near Hutchinson affecting Reno and Rice Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC155-159-250932-
/O.NEW.KICT.FL.W.0001.200226T1200Z-200229T1000Z/
/HTCK1.1.ER.200226T1200Z.200227T1200Z.200228T2200Z.NO/
133 PM CST Mon Feb 24 2020
The National Weather Service in Wichita, KS has issued a
* Flood Warning for
The Cow Creek near Hutchinson.
* From Wednesday morning until late Friday night.
* At 1:15 PM Monday the stage was 4.0 feet.
* Flood stage is 9.5 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Wednesday morning and continue
to rise to near 10.1 feet by Thursday early afternoon. The river
will fall below flood stage by Friday afternoon.
* Impact...At 10.0 feet...The low water crossing on Wilson Rd between
69th Ave to 82nd Ave floods.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Tue Wed Thu
Hutchinson 9.5 4.0 Mon 01 PM 5.6 9.5 10.1
&&
LAT...LON 3827 9805 3806 9777 3796 9786 3820 9816
$$14 follow-up statements
641
WGUS83 KICT 250056
FLSICT
Flood Statement
National Weather Service Wichita KS
656 PM CST Mon Feb 24 2020
...The flood warning continues for the following river in Kansas...
Cow Creek near Hutchinson affecting Reno and Rice Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC155-159-251456-
/O.EXT.KICT.FL.W.0001.200226T0925Z-200229T0700Z/
/HTCK1.1.ER.200226T0925Z.200227T0600Z.200228T1900Z.NO/
656 PM CST Mon Feb 24 2020
The Flood Warning continues for
The Cow Creek near Hutchinson.
* From late Tuesday night until late Friday night.
* At 6:15 PM Monday the stage was 4.7 feet.
* Flood stage is 9.5 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Wednesday morning and continue
to rise to near 10.4 feet by early Thursday morning. The river will
fall below flood stage by Friday early afternoon.
* Impact...At 10.0 feet...The low water crossing on Wilson Rd between
69th Ave to 82nd Ave floods.
&&
FLD OBSERVED FORECAST 7 PM
Location STG STG DAY TIME Tue Wed Thu
Hutchinson 9.5 4.7 Mon 6 PM 8.3 10.3 10.3
&&
LAT...LON 3827 9805 3806 9777 3796 9786 3820 9816
$$
Metzger172
WGUS83 KICT 251403
FLSICT
Flood Statement
National Weather Service Wichita KS
803 AM CST Tue Feb 25 2020
...The flood warning continues for the following river in Kansas...
Cow Creek near Hutchinson affecting Reno and Rice Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC155-159-260402-
/O.EXT.KICT.FL.W.0001.200226T0112Z-200229T0600Z/
/HTCK1.1.ER.200226T0112Z.200227T0600Z.200228T1800Z.NO/
803 AM CST Tue Feb 25 2020
The Flood Warning continues for
The Cow Creek near Hutchinson.
* From this evening until late Friday night.
* At 7:15 AM Tuesday the stage was 7.9 feet.
* Flood stage is 9.5 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this evening and continue to
rise to near 10.4 feet by early Thursday morning. The river will
fall below flood stage by Friday early afternoon.
* Impact...At 10.5 feet...There are numerous road closures northwest
of Hutchinson due to high water. Low water crossing on 43rd Street
just east of Pennington floods. Expect road closure on 43rd Street
between Pennington to Hendricks roads. Also 69th Street floods
between Wilson to Pennington roads. Then 50th Street floods between
Wilson and Pennington roads. Flooding occurs along Pennington Road
from Nickerson Blvd to 50th Avenue.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Wed Thu Fri
Hutchinson 9.5 7.9 Tue 07 AM 10.1 10.4 9.9
&&
LAT...LON 3827 9805 3806 9777 3796 9786 3820 9816
$$
CDJ071
WGUS83 KICT 252005
FLSICT
Flood Statement
National Weather Service Wichita KS
205 PM CST Tue Feb 25 2020
...The flood warning continues for the following river in Kansas...
Cow Creek near Hutchinson affecting Reno and Rice Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC155-159-261004-
/O.EXT.KICT.FL.W.0001.200226T0224Z-200229T0500Z/
/HTCK1.1.ER.200226T0224Z.200227T0600Z.200228T1700Z.NO/
205 PM CST Tue Feb 25 2020
The Flood Warning continues for
The Cow Creek near Hutchinson.
* From this evening until Friday evening.
* At 1:15 PM Tuesday the stage was 8.7 feet.
* Flood stage is 9.5 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this evening and continue to
rise to near 10.4 feet by early Thursday morning. The river will
fall below flood stage by late Friday morning.
* Impact...At 10.5 feet...There are numerous road closures northwest
of Hutchinson due to high water. Low water crossing on 43rd Street
just east of Pennington floods. Expect road closure on 43rd Street
between Pennington to Hendricks roads. Also 69th Street floods
between Wilson to Pennington roads. Then 50th Street floods between
Wilson and Pennington roads. Flooding occurs along Pennington Road
from Nickerson Blvd to 50th Avenue.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Wed Thu Fri
Hutchinson 9.5 8.7 Tue 01 PM 10.1 10.4 10.0
&&
LAT...LON 3827 9805 3806 9777 3796 9786 3820 9816
$$
CDJ423
WGUS83 KICT 260045
FLSICT
Flood Statement
National Weather Service Wichita KS
645 PM CST Tue Feb 25 2020
...The flood warning continues for the following river in Kansas...
Cow Creek near Hutchinson affecting Reno and Rice Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC155-159-261443-
/O.EXT.KICT.FL.W.0001.200226T0600Z-200229T0500Z/
/HTCK1.1.ER.200226T0600Z.200227T0600Z.200228T1700Z.NO/
645 PM CST Tue Feb 25 2020
The Flood Warning continues for
The Cow Creek near Hutchinson.
* From late tonight until Friday evening.
* At 6:15 PM Tuesday the stage was 9.1 feet.
* Flood stage is 9.5 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Wednesday morning and
continue to rise to near 10.4 feet by early Thursday morning. The
river will fall below flood stage by late Friday morning.
* Impact...At 10.5 feet...There are numerous road closures northwest
of Hutchinson due to high water. Low water crossing on 43rd Street
just east of Pennington floods. Expect road closure on 43rd Street
between Pennington to Hendricks roads. Also 69th Street floods
between Wilson to Pennington roads. Then 50th Street floods between
Wilson and Pennington roads. Flooding occurs along Pennington Road
from Nickerson Blvd to 50th Avenue.
&&
FLD OBSERVED FORECAST 7 PM
Location STG STG DAY TIME Wed Thu Fri
Hutchinson 9.5 9.1 Tue 6 PM 10.3 10.3 8.7
&&
LAT...LON 3827 9805 3806 9777 3796 9786 3820 9816
$$
Metzger340
WGUS83 KICT 261417
FLSICT
Flood Statement
National Weather Service Wichita KS
816 AM CST Wed Feb 26 2020
...The flood warning continues for the following river in Kansas...
Cow Creek near Hutchinson affecting Reno and Rice Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC155-159-270416-
/O.EXT.KICT.FL.W.0001.000000T0000Z-200301T0000Z/
/HTCK1.1.ER.200226T0422Z.200228T0000Z.200229T1200Z.NO/
816 AM CST Wed Feb 26 2020
The Flood Warning continues for
The Cow Creek near Hutchinson.
* Until Saturday evening.
* At 7:15 AM Wednesday the stage was 10.1 feet.
* Flood stage is 9.5 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 10.4 feet by
Thursday evening. The river will fall below flood stage Saturday
morning.
* Impact...At 10.5 feet...There are numerous road closures northwest
of Hutchinson due to high water. Low water crossing on 43rd Street
just east of Pennington floods. Expect road closure on 43rd Street
between Pennington to Hendricks roads. Also 69th Street floods
between Wilson to Pennington roads. Then 50th Street floods between
Wilson and Pennington roads. Flooding occurs along Pennington Road
from Nickerson Blvd to 50th Avenue.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Thu Fri Sat
Hutchinson 9.5 10.1 Wed 07 AM 10.3 10.4 9.5
&&
LAT...LON 3827 9805 3806 9777 3796 9786 3820 9816
$$
CDJ349
WGUS83 KICT 261907
FLSICT
Flood Statement
National Weather Service Wichita KS
107 PM CST Wed Feb 26 2020
...The flood warning continues for the following river in Kansas...
Cow Creek near Hutchinson affecting Reno and Rice Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC155-159-270907-
/O.CON.KICT.FL.W.0001.000000T0000Z-200301T0000Z/
/HTCK1.1.ER.200226T0422Z.200227T1800Z.200229T1200Z.NO/
107 PM CST Wed Feb 26 2020
The Flood Warning continues for
The Cow Creek near Hutchinson.
* Until Saturday evening.
* At 11:15 AM Wednesday the stage was 10.2 feet.
* Flood stage is 9.5 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 10.4 feet by
early Thursday afternoon. The river will fall below flood stage
Saturday morning.
* Impact...At 10.5 feet...There are numerous road closures northwest
of Hutchinson due to high water. Low water crossing on 43rd Street
just east of Pennington floods. Expect road closure on 43rd Street
between Pennington to Hendricks roads. Also 69th Street floods
between Wilson to Pennington roads. Then 50th Street floods between
Wilson and Pennington roads. Flooding occurs along Pennington Road
from Nickerson Blvd to 50th Avenue.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Thu Fri Sat
Hutchinson 9.5 10.2 Wed 11 AM 10.3 10.3 9.5
&&
LAT...LON 3827 9805 3806 9777 3796 9786 3820 9816
$$
CDJ260
WGUS43 KICT 261957
FLWICT
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Wichita KS
157 PM CST Wed Feb 26 2020
...Forecast flooding changed from Minor to Moderate severity for the
following rivers in Kansas...
Cow Creek near Hutchinson affecting Reno and Rice Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC155-159-270956-
/O.EXT.KICT.FL.W.0001.000000T0000Z-200301T0027Z/
/HTCK1.2.ER.200226T0422Z.200228T0000Z.200229T1227Z.NO/
157 PM CST Wed Feb 26 2020
...Forecast flooding increased from Minor to Moderate severity...
The Flood Warning continues for
The Cow Creek near Hutchinson.
* Until Saturday evening.
* At 1:15 PM Wednesday the stage was 10.3 feet.
* Flood stage is 9.5 feet.
* Minor flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 10.7 feet by
Thursday evening. The river will fall below flood stage Saturday
morning.
* Impact...At 10.8 feet...The road floods at the intersection of 56th
Ave and Pennington Rd. Wilson Rd takes on water between 82nd Ave to
95th Ave.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Thu Fri Sat
Hutchinson 9.5 10.3 Wed 01 PM 10.6 10.7 9.6
&&
LAT...LON 3827 9805 3806 9777 3796 9786 3820 9816
$$
JAS881
WGUS83 KICT 270043
FLSICT
Flood Statement
National Weather Service Wichita KS
643 PM CST Wed Feb 26 2020
...The flood warning continues for the following river in Kansas...
Cow Creek near Hutchinson affecting Reno and Rice Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC155-159-271443-
/O.EXT.KICT.FL.W.0001.000000T0000Z-200301T0055Z/
/HTCK1.2.ER.200226T0422Z.200228T0000Z.200229T1255Z.NO/
643 PM CST Wed Feb 26 2020
The Flood Warning continues for
The Cow Creek near Hutchinson.
* Until Saturday evening.
* At 6:15 PM Wednesday the stage was 10.5 feet.
* Flood stage is 9.5 feet.
* Minor flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 10.7 feet by
Thursday evening. The river will fall below flood stage Saturday
morning.
* Impact...At 10.8 feet...The road floods at the intersection of 56th
Ave and Pennington Rd. Wilson Rd takes on water between 82nd Ave to
95th Ave.
&&
FLD OBSERVED FORECAST 7 PM
Location STG STG DAY TIME Thu Fri Sat
Hutchinson 9.5 10.5 Wed 06 PM 10.7 10.5 7.4
&&
LAT...LON 3827 9805 3806 9777 3796 9786 3820 9816
$$
Vaughan089
WGUS83 KICT 271416
FLSICT
Flood Statement
National Weather Service Wichita KS
816 AM CST Thu Feb 27 2020
...The flood warning continues for the following river in Kansas...
Cow Creek near Hutchinson affecting Reno and Rice Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC155-159-280416-
/O.EXT.KICT.FL.W.0001.000000T0000Z-200301T0040Z/
/HTCK1.2.ER.200226T0422Z.200227T1800Z.200229T1240Z.NO/
816 AM CST Thu Feb 27 2020
The Flood Warning continues for
The Cow Creek near Hutchinson.
* Until Saturday evening.
* At 7:15 AM Thursday the stage was 10.6 feet.
* Flood stage is 9.5 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 10.7 feet by this
afternoon. The river will fall below flood stage Saturday morning.
* Impact...At 10.8 feet...The road floods at the intersection of 56th
Ave and Pennington Rd. Wilson Rd takes on water between 82nd Ave to
95th Ave.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Fri Sat Sun
Hutchinson 9.5 10.6 Thu 07 AM 10.7 9.6 5.7
&&
LAT...LON 3827 9805 3806 9777 3796 9786 3820 9816
$$
bk576
WGUS83 KICT 271902
FLSICT
Flood Statement
National Weather Service Wichita KS
102 PM CST Thu Feb 27 2020
...The flood warning continues for the following river in Kansas...
Cow Creek near Hutchinson affecting Reno and Rice Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC155-159-280902-
/O.EXT.KICT.FL.W.0001.000000T0000Z-200229T1827Z/
/HTCK1.2.ER.200226T0422Z.200228T0000Z.200229T0627Z.NO/
102 PM CST Thu Feb 27 2020
The Flood Warning continues for
The Cow Creek near Hutchinson.
* Until Saturday afternoon.
* At 12:15 PM Thursday the stage was 10.7 feet.
* Flood stage is 9.5 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will remain near 10.7 feet through this
evening. The river will fall below flood stage early Saturday
morning.
* Impact...At 10.8 feet...The road floods at the intersection of 56th
Ave and Pennington Rd. Wilson Rd takes on water between 82nd Ave to
95th Ave.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Fri Sat Sun
Hutchinson 9.5 10.7 Thu 12 PM 10.7 8.3 5.5
&&
LAT...LON 3827 9805 3806 9777 3796 9786 3820 9816
$$
CDJ515
WGUS83 KICT 280040
FLSICT
Flood Statement
National Weather Service Wichita KS
640 PM CST Thu Feb 27 2020
...The flood warning continues for the following river in Kansas...
Cow Creek near Hutchinson affecting Reno and Rice Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC155-159-281440-
/O.EXT.KICT.FL.W.0001.000000T0000Z-200229T1800Z/
/HTCK1.2.ER.200226T0422Z.200227T2216Z.200229T0600Z.NO/
640 PM CST Thu Feb 27 2020
The Flood Warning continues for
The Cow Creek near Hutchinson.
* Until Saturday afternoon.
* At 6:15 PM Thursday the stage was 10.7 feet.
* Flood stage is 9.5 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will hold steady around 10.7 feet and slowly begin
falling Friday morning. The river will fall below flood stage early
Saturday morning.
* Impact...At 10.8 feet...The road floods at the intersection of 56th
Ave and Pennington Rd. Wilson Rd takes on water between 82nd Ave to
95th Ave.
&&
FLD OBSERVED FORECAST 7 PM
Location STG STG DAY TIME Fri Sat Sun
Hutchinson 9.5 10.7 Thu 06 PM 10.2 6.6 5.0
&&
LAT...LON 3827 9805 3806 9777 3796 9786 3820 9816
$$
Vaughan546
WGUS83 KICT 281354
FLSICT
Flood Statement
National Weather Service Wichita KS
754 AM CST Fri Feb 28 2020
...The flood warning continues for the following river in Kansas...
Cow Creek near Hutchinson affecting Reno and Rice Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC155-159-290353-
/O.EXT.KICT.FL.W.0001.000000T0000Z-200229T1200Z/
/HTCK1.2.ER.200226T0422Z.200227T2216Z.200229T0000Z.NO/
754 AM CST Fri Feb 28 2020
The Flood Warning continues for
The Cow Creek near Hutchinson.
* Until Saturday morning.
* At 7:15 AM Friday the stage was 10.3 feet.
* Flood stage is 9.5 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
this evening.
* Impact...At 10.5 feet...There are numerous road closures northwest
of Hutchinson due to high water. Low water crossing on 43rd Street
just east of Pennington floods. Expect road closure on 43rd Street
between Pennington to Hendricks roads. Also 69th Street floods
between Wilson to Pennington roads. Then 50th Street floods between
Wilson and Pennington roads. Flooding occurs along Pennington Road
from Nickerson Blvd to 50th Avenue.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Sat Sun Mon
Hutchinson 9.5 10.3 Fri 07 AM 7.2 5.2 4.3
&&
LAT...LON 3827 9805 3806 9777 3796 9786 3820 9816
$$
SGS046
WGUS83 KICT 281905
FLSICT
Flood Statement
National Weather Service Wichita KS
105 PM CST Fri Feb 28 2020
...The flood warning continues for the following river in Kansas...
Cow Creek near Hutchinson affecting Reno and Rice Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC155-159-290904-
/O.EXT.KICT.FL.W.0001.000000T0000Z-200229T0928Z/
/HTCK1.2.ER.200226T0422Z.200227T2216Z.200228T2128Z.NO/
105 PM CST Fri Feb 28 2020
The Flood Warning continues for
The Cow Creek near Hutchinson.
* Until late tonight.
* At 12:15 PM Friday the stage was 10.0 feet.
* Flood stage is 9.5 feet.
* Minor flooding is occurring.
* Forecast...The river will continue to fall to below flood stage by
late this afternoon.
* Impact...At 10.0 feet...The low water crossing on Wilson Rd between
69th Ave to 82nd Ave floods.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Sat Sun Mon
Hutchinson 9.5 10.0 Fri 12 PM 6.6 5.0 4.3
&&
LAT...LON 3827 9805 3806 9777 3796 9786 3820 9816
$$
ADK021
WGUS83 KICT 290041
FLSICT
Flood Statement
National Weather Service Wichita KS
641 PM CST Fri Feb 28 2020
...The flood warning is cancelled for the following river in
Kansas...
Cow Creek near Hutchinson affecting Reno and Rice Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC155-159-290111-
/O.CAN.KICT.FL.W.0001.000000T0000Z-200229T0928Z/
/HTCK1.2.ER.200226T0422Z.200227T2216Z.200228T2218Z.NO/
641 PM CST Fri Feb 28 2020
The Flood Warning is cancelled for
The Cow Creek near Hutchinson.
* At 6:15 PM Friday the stage was 9.1 feet.
* Flood stage is 9.5 feet.
* Fell below flood stage at 4:18 PM Friday.
* Forecast...The river will continue to fall to 5.0 feet by Sunday
morning.
* Impact...At 9.5 feet...Fields and cropland along the creek floods.
Sections of Sallee Rd floods between 82nd Ave to 108th Ave. Also
95th Ave floods between Dean and Sallee Roads. Expect road
closures.
&&
FLD OBSERVED FORECAST 7 PM
Location STG STG DAY TIME Sat Sun Mon
Hutchinson 9.5 9.1 Fri 06 PM 5.4 4.7 3.9
&&
LAT...LON 3827 9805 3806 9777 3796 9786 3820 9816
$$
VaughanWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this river flood warning went out at Feb 24, 11:36 AM CST, 1 hour 57 minutes earlier.
Area forecast discussion, Feb 24, 11:36 AM CST, 1 hour 57 minutes before
Area Forecast Discussion National Weather Service Wichita KS 1136 AM CST Mon Feb 24 2020 .SHORT TERM...(Today through Wednesday night) Issued at 252 AM CST Mon Feb 24 2020 Area of light to moderate rainfall will continue to pinwheel around the upper low as it moves from south central across southeast Kansas this morning. Weak elevated instability will continue to support chances for thunder closer to the Oklahoma border with brief but locally heavier rainfall. Expect some minor lowland flooding issues and rises on rivers and creeks, so will continue the Flood Watch in space and time until mid-afternoon. Otherwise, another energetic upper trof will dig southeastward from the northern Rockies into the northern and central Plains today and tonight with a closed low evolving across the lower Missouri Valley by late Tuesday morning. Deeper cold advection under the associated trof will steepen lapse rates by the afternoon where sufficient moisture/lift and weak instability should result in scattered rain to snow showers. This could lead to light snow accumulations in the late afternoon/evening over portions of central Kansas and the Flint Hills. Then blustery and colder into Tuesday night and Wednesday. Darmofal .LONG TERM...(Thursday through Sunday) Issued at 252 AM CST Mon Feb 24 2020 The latter half of the week will be characterized by a mean longwave upper trof over the eastern CONUS with ridging translating from the Pacific coast across the Rockies. This looks to portend to dry weather for Kansas with temperatures gradually moderating from slightly below to slightly above climo by the weekend. KED && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1134 AM CST Mon Feb 24 2020 Low clouds will gradually erode from west to east across the region for the afternoon into the evening. Meanwhile another round of light precipitation could affect the region tonight along with more low clouds overspreading the area. Winds will remain out of the north. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 48 32 43 25 / 90 20 30 20 Hutchinson 48 31 40 22 / 90 20 40 20 Newton 47 30 40 23 / 90 30 40 20 ElDorado 47 31 42 25 / 100 20 40 20 Winfield-KWLD 49 32 46 26 / 90 10 20 10 Russell 49 29 37 19 / 60 30 60 10 Great Bend 49 29 38 20 / 70 30 50 10 Salina 50 30 39 22 / 90 30 60 30 McPherson 48 30 39 21 / 90 30 50 20 Coffeyville 49 33 48 28 / 90 10 20 20 Chanute 46 32 44 27 / 90 10 40 30 Iola 46 32 43 27 / 90 20 40 40 Parsons-KPPF 48 33 47 28 / 90 10 30 20 && .ICT WATCHES/WARNINGS/ADVISORIES... Flood Watch until 3 PM CST this afternoon for KSZ047-050>053- 067>072-082-083-091>096-098>100. && SHORT TERM...KED LONG TERM...KED AVIATION...CDJ
Hazardous weather outlook, Feb 24, 12:34 PM CST, 59 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 1234 PM CST Mon Feb 24 2020 KSZ032-033-047>053-067>072-082-083-091>096-098>100-251845- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 1234 PM CST Mon Feb 24 2020 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...This Afternoon and Tonight A few locations will continue to experience minor flooding problems from earlier heavy rainfall. Please refer to areal flood warnings for additional details. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Scattered snow showers are expected on Tuesday, mainly in the afternoon and early evening across central Kansas and a portion of the Flint Hills. Some minor impacts from snow accumulations will be possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated this afternoon or tonight. && For a graphical version of this information, see our webpage at: https://weather.gov/crh/ghwo?sid=ict
In the hours before
Local storm report, Feb 24, 9:18 AM CST, 4 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
918 AM CST MON FEB 24 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0846 AM HEAVY RAIN STERLING 38.21N 98.21W
02/24/2020 M2.20 INCH RICE KS CO-OP OBSERVER
&&
SGSLocal storm report, Feb 24, 9:20 AM CST, 4 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
920 AM CST MON FEB 24 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0846 AM HEAVY RAIN 7 S WINDOM 38.28N 97.91W
02/24/2020 M1.91 INCH MCPHERSON KS CO-OP OBSERVER
&&
SGSLocal storm report, Feb 24, 9:26 AM CST, 4 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
926 AM CST MON FEB 24 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0926 AM HEAVY RAIN TORONTO 37.80N 95.95W
02/24/2020 M2.30 INCH WOODSON KS TRAINED SPOTTER
&&
CDJLocal storm report, Feb 24, 10:12 AM CST, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1012 AM CST MON FEB 24 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM HEAVY RAIN 5 S ALBERT 38.38N 99.01W
02/24/2020 M2.08 INCH BARTON KS PUBLIC
&&
SGSLocal storm report, Feb 24, 10:45 AM CST, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1045 AM CST MON FEB 24 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1044 AM FLOOD 1 NNW LITTLE RIVER 38.41N 98.02W
02/24/2020 RICE KS LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED WATER OVER 26TH RD
NORTH OF LITTLE RIVER.
&&
SGSLocal storm report, Feb 24, 10:47 AM CST, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1047 AM CST MON FEB 24 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1047 AM FLOOD 4 SW LYONS 38.31N 98.26W
02/24/2020 RICE KS LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED WATER OVER 13TH RD
BETWEEN AVENUES P AND O.
&&
SGSThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 23, 8:26 PM CST | Areal Flood Warning | ICT | Elk, Greenwood | 42 hr |
| Feb 23, 11:20 PM CST | Areal Flood Warning | ICT | Reno, Rice | 5 days |
| Feb 24, 3:26 PM CST | Winter Weather Advisory | ICT | Barton, Butler, Chase, Ellsworth, Greenwood, Harvey and 7 more | 29 hr |
Nearby
River Flood Warnings in Kansas, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.